Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 86, NWS Grand Rapids, MI

July 2, 20084 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 2, 2008, 12:35 PM EDT for 4 counties in Michigan. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 12:35 PM EDT (16:35 UTC)
Expired
Jul 2, 2008, 1:15 PM EDT
In force
40 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Lake County, MI, Mason County, MI, Newaygo County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 12:50 PM EDTTSTM WND GST 35Ludington, MIWINDS ESTIMATED TO BE 35 MPH IN DOWNTOWN LUDINGTON. HEAVY RAIN AND PEA SIZE HAIL ALSO REPORTED.
Jul 2, 1:12 PM EDTTSTM WND GST 40Mears, MISPOTTER ESTIMATES 40 MPH WINDS ALONG WITH HAIL AROUND 3/8 INCH.
Jul 2, 1:12 PM EDTTSTM WND GST 40Mears, MISPOTTER ESTIMATES 40 MPH WINDS ALONG WITH HAIL AROUND 3/8 INCH. SPOTTER ALSO REPORTED TREES DOWN IN SILVER LAKE STATE PARK ENTRANCE.
Jul 2, 1:25 PM EDTHAIL 0.254 W New Era, MIUP TO PEA SIZE HAIL REPORTED BY SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:09 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 021635
SVRGRR
MIC085-105-123-127-021715-
/O.NEW.KGRR.SV.W.0086.080702T1635Z-080702T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAKE COUNTY IN WEST CENTRAL MICHIGAN
  MASON COUNTY IN WEST CENTRAL MICHIGAN
  NORTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN

* UNTIL 115 PM EDT

* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF LUDINGTON
  TO 20 MILES NORTHWEST OF SILVER LAKE ST PARK TO 31 MILES WEST OF
  SILVER LAKE ST PARK...AND MOVING EAST AT 123 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  LUDINGTON...          PENTWATER...         
  SILVER LAKE ST PARK...                      HART...
  FREESOIL...           CUSTER...             SCOTTVILLE...
  SHELBY...             FOUNTAIN...           ELBRIDGE...
  WALKERVILLE...        ROTHBURY...           IRONS...
  BITELY...             WOLF LK...            BALDWIN...
  IDLEWILD...           BROHMAN...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4375 8648 4383 8645 4396 8647 4407 8654
      4414 8642 4417 8642 4416 8556 4348 8558
      4348 8648 4358 8654 4368 8656
TIME...MOT...LOC 1635Z 270DEG 106KT 4415 8672 4378 8674
          4353 8697

$$

COBB
2 follow-up statements
000 
WUUS53 KGRR 021640 CCA
SVRGRR
MIC085-105-123-127-021715-
/O.COR.KGRR.SV.W.0086.080702T1635Z-080702T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAKE COUNTY IN WEST CENTRAL MICHIGAN
  MASON COUNTY IN WEST CENTRAL MICHIGAN
  NORTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN

* UNTIL 115 PM EDT

* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF LUDINGTON
  TO 20 MILES NORTHWEST OF SILVER LAKE ST PARK TO 31 MILES WEST OF
  SILVER LAKE ST PARK...AND MOVING EAST AT 60 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  LUDINGTON...          PENTWATER...         
  SILVER LAKE ST PARK...                      HART...
  FREESOIL...           CUSTER...             SCOTTVILLE...
  SHELBY...             FOUNTAIN...           ELBRIDGE...
  WALKERVILLE...        ROTHBURY...           IRONS...
  BITELY...             WOLF LK...            BALDWIN...
  IDLEWILD...           BROHMAN...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4375 8648 4383 8645 4396 8647 4407 8654
      4414 8642 4417 8642 4416 8556 4348 8558
      4348 8648 4358 8654 4368 8656
TIME...MOT...LOC 1635Z 270DEG 106KT 4415 8672 4378 8674
          4353 8697

$$

COBB
000 
WWUS53 KGRR 021655
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1255 PM EDT WED JUL 2 2008

MIC085-105-123-127-021715-
/O.CON.KGRR.SV.W.0086.000000T0000Z-080702T1715Z/
MASON MI-LAKE MI-OCEANA MI-NEWAYGO MI-
1255 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHERN NEWAYGO...OCEANA...LAKE AND MASON COUNTIES...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF FREESOIL TO PENTWATER TO 14 MILES
SOUTHWEST OF SILVER LAKE ST PARK...AND MOVING EAST AT 65 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  MEARS...              LITTLE POINT SABLE...
  SILVER LAKE ST PARK...                      PENTWATER...
  LAKE MICHIGAN RECREATION AREA...            HAMLIN LAKE...
  BIG SABLE POINT...    LUDINGTON STATE PARK...
  LUDINGTON...          HART...               STONY LAKE...
  SCOTTVILLE...         FREESOIL...           SHELBY...
  CRYSTAL VALLEY...     CUSTER...             FOUNTAIN...
  ELBRIDGE...

THESE ARE DANGEROUS STORMS...SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4380 8644 4392 8645 4407 8654 4414 8642
      4417 8642 4416 8556 4348 8558 4348 8648
      4358 8654 4368 8656
TIME...MOT...LOC 1655Z 278DEG 58KT 4411 8631 4375 8633
          4349 8657

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:41 AM EDT, 54 minutes earlier.

Area forecast discussion, Jul 2, 11:41 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1141 AM EDT WED JUL 2 2008

LATEST UPDATE...SEVERE THUNDERSTORM WATCH 651 AND MARINE ...

.SYNOPSIS...(315 AM EDT WED JUL 2 2008)
A COLD FRONT WILL BRING INCREASING CLOUDS LATER TODAY AND
THUNDERSTORMS WILL DEVELOP FROM NORTHWEST TO SOUTHEAST ACROSS OUR
AREA THIS AFTERNOON THROUGH TONIGHT. SOME OF THE STORMS COULD
PRODUCE HAIL AND DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN
AND OCCASIONAL LIGHTNING. CANADIAN HIGH PRESSURE WILL BUILD IN AND
RESULT IN DRY AND COOL WEATHER THURSDAY AND THURSDAY NIGHT.
INDEPENDENCE DAY CONTINUES TO LOOK DRY. IN FACT DRY WEATHER WILL
CONTINUE FOR OUR HOLIDAY WEEKEND ALONG WITH A RETURN TO NEAR NORMAL
TEMPERATURES.

&&

.SHORT TERM...(315 AM EDT WED JUL 2 2008)
(TODAY THROUGH FRIDAY AFTERNOON)

VERY LITTLE CHANGES WERE NECESSARY TO OUR GOING FCST. THE COLD FRONT
WILL BRING SHOWERS AND THUNDERSTORMS TO OUR CWFA BEGINNING BY AROUND
18Z THIS AFTN ACROSS OUR NW CWFA AND CONTINUING THROUGH THE EARLY
MORNING HOURS THURSDAY ACROSS OUR SOUTHERN CWFA.

THERE IS A SLIGHT RISK OF SEVERE STORMS... BUT A LARGE SVR WX EVENT
IS NOT EXPECTED. THE MOST LIKELY TIME FRAME FOR SVR WX WILL BE
BETWEEN 18Z AND 04Z... AND PARTICULARLY FROM MID AFTN THROUGH MID
EVE COINCIDENT WITH MAX INSTABILITY (LATEST 21Z SREF GUIDANCE
SUGGESTS ML CAPES WILL REACH 1000-1500 J/KG IN THAT TIME FRAME
ACROSS OUR CENTRAL AND SOUTHERN CWFA).

GIVEN UPSTREAM REPORTS ACROSS NORTHERN MN... HAIL SHOULD BE OUR
PRIMARY SVR WX THREAT (MAINLY IN THE THREE QUARTERS TO ONE INCH
DIAMETER RANGE). A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE GIVEN
FCST KINEMATIC WIND PROFILES AND 0-3KM SHEAR WHICH COULD BECOME
CONDUCIVE TO BOWING SEGMENTS.

AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT... BUT THE
OVERALL SYNOPTIC/MESOSCALE SETUP DOES NOT APPEAR FAVORABLE FOR
TORNADOGENESIS TO OCCUR UNLESS IF A FEW DISCRETE SUPERCELLS CAN
DEVELOP IN AN ENVIRONMENT WITH 0-6KM BULK SHEAR VALUES OF 30-40 KTS.
BOTTOM LINE... WE SUSPECT THAT SOME STORMS WILL BECOME SEVERE THIS
AFTN AND EVE... BUT A LARGER SCALE SVR WX EVENT IS NOT ANTICIPATED.

IT WILL BE DRY AND RATHER COOL THURSDAY W/MAX TEMPS ONLY REACHING
THE UPPER 60S TO MID 70S WITH THE CANADIAN HIGH BUILDING IN AND VERY
COOL N TO NE SFC FLOW. 00Z GFS GUIDANCE TIME HEIGHT RH PROGS
INDICATE A FAIR AMOUNT OF LINGERING 925-850 MB MOISTURE... SO I
SUSPECT A SCT TO POTENTIALLY BKN CU DECK WILL DEVELOP LATE IN THE
MORNING THROUGH THE AFTN IN SPITE OF HIGH PRESSURE BUILDING IN. MORE
EXTENSIVE BREAKS IN CLOUD COVER WILL DEVELOP THURSDAY NIGHT AS LOW
LEVEL NE WINDS CONTINUE TO ADVECT DRIER AIR IN.

WE WILL STICK WITH A DRY FCST FOR FRIDAY. WE ARE NOT BUYING 00Z GFS
GUIDANCE WHICH DEVELOPS SHOWERS ACROSS OUR SOUTHERN CWFA FRIDAY
MORNING AND EARLY AFTN. THIS SEEMS TO BE ATTRIBUTABLE TO A
CONVECTIVELY INDUCED VORT MAX PLACED TOO FAR NORTH. A CONSENSUS
BLEND OF LATEST SREF... WRF AND GLOBAL GEM GUIDANCE SUGGESTS THAT
DRY WX WILL CONTINUE FRIDAY. THIS SEEMS LIKE THE MOST LIKELY
SCENARIO AND PRESERVES CONTINUITY WITH OUR GOING FCST... ALTHOUGH I
AM A LITTLE CONCERNED ABOUT POTENTIAL FOR A FEW SHOWERS AS THE H5
TROF AXIS MOVES ACROSS.

&&

.LONG TERM...(315 AM EDT WED JUL 2 2008)
(FRIDAY NIGHT THROUGH TUESDAY)
FAIR WEATHER EXPECTED FROM FRIDAY NIGHT AND THROUGH THE WEEKEND.
TEMPERATURES SHOULD AVERAGE NEAR NORMAL OVER THE WEEKEND WITH WARMER
AND MORE HUMID WEATHER FOR LATE SUNDAY AND MONDAY AS SFC RIDGE MOVES
EAST AND RETURN FLOW SETS UP.

A COLD FRONT MOVING IN FROM THE NORTHWEST MAY BRING SOME SHOWERS OR
THUNDERSTORMS BY LATE MONDAY AND ESPECIALLY MONDAY NIGHT. THE FRONT
SLOWS DOWN AS IT BECOMES PARALLEL TO THE UPPER FLOW BY EARLY TUESDAY
AND SOME SCATTERED SHOWERS OR THUNDERSTORMS COULD LINGER ACROSS THE
SOUTHEAST FORECAST AREA MUCH OF TUESDAY.

&&

.MARINE...(1141 AM EDT WED JUL 2 2008)
SOUTHWEST WINDS WILL GUST TO 25 MPH THIS AFTN AHEAD OF THE
APPROACHING COLD FRONT. WAVE HEIGHTS 3 TO NEAR 5 FEET ENTIRE
NEARSHORE. THE COLD FRONT WILL BE SOUTH OF THE LAKE BY 09Z THUR.
HOWEVER ANOTHER SMALL CRAFT ADVISORY IS POSSIBLE FOR NORTH
WIND/SIGNIFICANT WAVE ACTION BY THUR AFTN.

THUNDERSTORMS WITH HAIL... GUSTY WINDS AND FREQUENT LIGHTNING WILL
POSE A SIGNIFICANT HAZARD TO MARINERS THIS AFTN THROUGH TONIGHT.

&&

.AVIATION...(717 AM EDT WED JUL 2 2008)
VFR CONDITIONS EXPECTED TO LAST INTO THE AFTERNOON BEFORE A LINE OF
THUNDERSTORMS ARRIVES FROM THE NORTHWEST THIS AFTERNOON.THE STORMS
WILL LIKELY CONTINUE INTO THE EVENING....THEN A SLOW CLEARING FROM
NORTHWEST TO SOUTHEAST LATE TONIGHT AS THE FRONT PUSHES THROUGH.

WINDS WILL BE FROM THE SOUTHWEST INTO THIS EVENING AND THEN GO
NORTHWEST AFTER THE COLD FRONT MOVES THROUGH OVERNIGHT. EXPECT SOME
GUSTS OVER 20 KTS THIS AFTERNOON...WITH POTENTIAL FOR STRONGER WINDS
IN THUNDERSTORMS.

&&

.HYDROLOGY...(315 AM EDT WED JUL 2 2008)
NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED SINCE BASIN AVG QPF OF
ONLY AROUND A HALF TO THREE QUARTERS OF AN INCH IS EXPECTED... WITH
ISOLATED AMOUNTS OF 1.00-1.50 INCHES POSSIBLE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH 651 IN EFFECT FOR ENTIRE AREA.
LM...SEVERE THUNDERSTORM WATCH 651 WHOLE LAKE THROUGH 5 PM AND SMALL
CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH 10 PM THIS
EVENING.

&&

SYNOPSIS:     LAURENS
SHORT TERM:   LAURENS
LONG TERM:    OSTUNO
MARINE:       LAURENS/IOD
AVIATION:     OSTUNO
HYDROLOGY:    LAURENS
Hazardous weather outlook, Jul 2, 6:04 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
604 AM EDT WED JUL 2 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-031015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
604 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE
GREATEST THREAT...BUT A TORNADO IS ALSO POSSIBLE. THE SEVERE
WEATHER IS EXPECTED FROM THE LATE AFTERNOON INTO THE EVENING.
STORM MOTION WILL BE TO THE EAST AT ABOUT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

LMZ844>849-031015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
604 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT. RIP
CURRENTS ARE POSSIBLE AS WELL ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT ON
THURSDAY.

OSTUNO

In the hours before

Special weather statement, Jul 2, 12:26 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1226 PM EDT WED JUL 2 2008

MIZ037>039-043>045-050-057-021730-
KENT-LAKE-MASON-MECOSTA-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-
1226 PM EDT WED JUL 2 2008

...SPECIAL WEATHER STATEMENT...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
FREESOIL TO 39 MILES SOUTHWEST OF SILVER LAKE ST PARK...MOVING EAST
AT 40 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  LUDINGTON...          FREESOIL...           FOUNTAIN...
  SCOTTVILLE...         PENTWATER...          CUSTER...
  SILVER LAKE ST PARK...                      IRONS...
  HART...               SHELBY...             ELBRIDGE...
  WOLF LK...            WALKERVILLE...        ROTHBURY...
  LUTHER...             BALDWIN...            IDLEWILD...
  WHITEHALL...

THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4380 8644 4407 8653 4417 8638 4418 8510
      4382 8509 4381 8556 4330 8557 4330 8579
      4321 8580 4321 8590 4312 8592 4312 8627
      4358 8654 4368 8656
TIME...MOT...LOC 1626Z 273DEG 55KT 4409 8623 4334 8707

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:18 PM EDTSpecial Marine WarningGRR71 min
Jul 2, 12:26 PM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Newaygo, Oceana, Osceola64 min
Jul 2, 1:10 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Mecosta, Montcalm, Muskegon, Newaygo and 2 more65 min
Jul 2, 1:39 PM EDTSpecial Marine WarningGRR69 min
Jul 2, 1:57 PM EDTSevere Thunderstorm WarningGRRMuskegon, Ottawa63 min
Jul 2, 2:23 PM EDTSevere Thunderstorm WarningGRRKent, Montcalm, Muskegon, Newaygo, Oceana67 min
Jul 2, 2:40 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa65 min
Jul 2, 3:00 PM EDTSevere Thunderstorm WarningGRROttawa26 min
Jul 2, 3:10 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Ionia, Montcalm65 min
Jul 2, 3:17 PM EDTAreal Flood AdvisoryGRRKent6 hr
Jul 2, 3:21 PM EDTSpecial Marine WarningGRR84 min
Jul 2, 3:26 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Clinton, Eaton, Ingham, Ionia and 1 more49 min
Jul 2, 3:47 PM EDTSpecial Weather StatementGRRLake, Mason, Newaygo, Oceana58 min
Jul 2, 3:52 PM EDTSevere Thunderstorm WarningGRRAllegan, Muskegon, Ottawa53 min
Jul 2, 4:18 PM EDTSevere Thunderstorm WarningGRRBarry, Eaton, Ingham57 min
Jul 2, 4:29 PM EDTSevere Thunderstorm WarningGRRIonia, Kent, Montcalm, Newaygo61 min
Jul 2, 4:41 PM EDTSpecial Marine WarningGRR62 min
Jul 2, 4:46 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kent, Ottawa44 min
Jul 2, 4:54 PM EDTSevere Thunderstorm WarningGRRMecosta, Newaygo37 min
Jul 2, 4:59 PM EDTSevere Thunderstorm WarningGRRMecosta, Montcalm29 min
Jul 2, 5:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more59 min
Jul 2, 5:21 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm40 min
Jul 2, 5:23 PM EDTLakeshore Flood StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren7 hr
Jul 2, 5:27 PM EDTAreal Flood AdvisoryGRRBarry, Eaton, Ingham6 hr
Jul 2, 6:04 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more41 min
Jul 2, 6:10 PM EDTSpecial Marine WarningGRR95 min
Jul 2, 6:41 PM EDTSevere Thunderstorm WarningGRRAllegan, Calhoun, Ingham, Jackson, Kalamazoo, Van Buren49 min
Jul 2, 6:43 PM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo, Van Buren6 hr
Jul 2, 7:31 PM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson, Kalamazoo, Van Buren44 min
Jul 2, 7:36 PM EDTFlash Flood WarningGRRCalhoun, Kalamazoo6 hr
Jul 2, 7:42 PM EDTSevere Thunderstorm WarningGRRAllegan34 min
Jul 2, 7:52 PM EDTSpecial Marine WarningGRR83 min
Jul 2, 7:59 PM EDTSpecial Marine WarningGRR91 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.